Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Raleigh, NC

February 21, 20149 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 21, 2014, 10:27 AM EST for 9 counties in North Carolina. It was in force for 48 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 10:27 AM EST (15:27 UTC)
Expired
Feb 21, 2014, 11:15 AM EST
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Durham County, NC, Franklin County, NC, Granville County, NC, Lee County, NC, Orange County, NC, Person County, NC, Vance County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 10:51 AM ESTTSTM WND DMG1 Sw Bethesda, NCLARGE PINE TREE BLOWN DOWN AND LARGE LIMBS ALSO DOWN ALONG ELLIS ROAD NEAR HIGHWAY 147.
Feb 21, 10:51 AM ESTTSTM WND GST 572 Wsw Carpenter, NCCWOP REPORT
Feb 21, 10:52 AM ESTTSTM WND DMG2 W Creedmoor, NCTWO TREES BLOWN DOWN ALONG JOE PEED ROAD.
Feb 21, 11:05 AM ESTTSTM WND DMG2 Ene Dabney, NCTREE BLOWN DOWN NEAR KELLY ROAD AND LEE LANE.
Feb 21, 11:10 AM ESTTSTM WND DMG1 N Henderson, NCTREE BLOWN DOWN NEAR HIGHWAY 85.
Feb 21, 11:10 AM ESTTSTM WND DMG3 Ne Henderson, NCGAS STATION CANOPY BLOWN OVER.
Feb 21, 11:20 AM ESTTSTM WND DMG3 N Raleigh, NCLARGE BRANCHES BLOWN DOWN ALONG SIX FORKS ROAD.
Feb 21, 11:24 AM ESTTSTM WND GST 513 Ne Youngsville, NC
Feb 21, 11:25 AM ESTTSTM WND DMG6 Wnw Falls Lake, NCLARGE TREE BLOWN DOWN ALONG CAISTOR LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 10:02 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS52 KRAH 211527
SVRRAH
NCC037-063-069-077-105-135-145-181-183-211615-
/O.NEW.KRAH.SV.W.0017.140221T1527Z-140221T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1027 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1115 AM EST

* AT 1026 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
  MILES NORTHEAST OF ROXBORO TO NEAR CARRBORO TO 9 MILES SOUTHWEST OF
  GOLDSTON...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...DURHAM...CARY...CHAPEL HILL...SANFORD...HENDERSON...
  OXFORD...ROXBORO...HILLSBOROUGH...CREEDMOOR...PITTSBORO...WAKE
  FOREST...GARNER...CARRBORO...FUQUAY-VARINA...BUTNER...
  FRANKLINTON...KITTRELL...GOLDSTON AND ROUGEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3644 7830 3605 7835 3555 7870 3558 7891
      3551 7899 3549 7934 3552 7938 3654 7894
      3654 7833
TIME...MOT...LOC 1526Z 252DEG 45KT 3653 7888 3594 7911 3550 7946 
$$

GIH
2 follow-up statements
857 
WWUS52 KRAH 211601
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EST FRI FEB 21 2014

NCC135-145-211610-
/O.CAN.KRAH.SV.W.0017.000000T0000Z-140221T1615Z/
ORANGE NC-PERSON NC-
1101 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE AND PERSON COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3644 7830 3605 7835 3555 7870 3558 7892
      3551 7899 3549 7934 3552 7938 3588 7900
      3624 7883 3624 7880 3630 7880 3653 7869
      3654 7833
TIME...MOT...LOC 1600Z 252DEG 45KT 3665 7843 3606 7866 3562 7902 

$$

NCC037-063-069-077-105-181-183-211615-
/O.CON.KRAH.SV.W.0017.000000T0000Z-140221T1615Z/
GRANVILLE NC-VANCE NC-WAKE NC-CHATHAM NC-FRANKLIN NC-LEE NC-
DURHAM NC-
1101 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR GRANVILLE...VANCE...WAKE...EASTERN CHATHAM...NORTHWESTERN
FRANKLIN...NORTHERN LEE AND DURHAM COUNTIES...
 
AT 1100 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF NORLINA TO NEAR CREEDMOOR TO 11 MILES SOUTHEAST OF
PITTSBORO...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...SANFORD...HENDERSON...OXFORD...CREEDMOOR...
PITTSBORO...WAKE FOREST...GARNER...FUQUAY-VARINA...BUTNER...
FRANKLINTON...KITTRELL...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...ROLESVILLE AND YOUNGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3644 7830 3605 7835 3555 7870 3558 7892
      3551 7899 3549 7934 3552 7938 3588 7900
      3624 7883 3624 7880 3630 7880 3653 7869
      3654 7833
TIME...MOT...LOC 1600Z 252DEG 45KT 3665 7843 3606 7866 3562 7902 

$$

GIH
374 
WWUS52 KRAH 211616
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1116 AM EST FRI FEB 21 2014

NCC037-063-069-077-105-181-183-211625-
/O.EXP.KRAH.SV.W.0017.000000T0000Z-140221T1615Z/
GRANVILLE NC-VANCE NC-WAKE NC-CHATHAM NC-FRANKLIN NC-LEE NC-
DURHAM NC-
1116 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE...VANCE...WAKE...
EASTERN CHATHAM...NORTHWESTERN FRANKLIN...NORTHERN LEE AND DURHAM
COUNTIES HAS EXPIRED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3644 7830 3605 7835 3555 7870 3558 7892
      3551 7899 3549 7934 3552 7938 3588 7900
      3624 7883 3624 7880 3630 7880 3653 7869
      3654 7833
TIME...MOT...LOC 1615Z 252DEG 45KT 3665 7843 3606 7866 3562 7902 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 6:45 AM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 21, 6:45 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EST FRI FEB 21 2014

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH
CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO OUR AREA FROM THE
SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST AND OFFSHORE ON
SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 AM FRIDAY...

MODEL GUIDANCE IN GENERAL AGREEMENT WITH THE TIMING OF A CONVECTIVE
BAND THAT WILL PROGRESS EAST ACROSS CENTRAL NC LATER TODAY.
CONVECTIVE BAND CURRENTLY EXITING THE TN VALLEY...MOVING INTO THE
SMOKEY MOUNTAINS. LOW LEVEL JET AHEAD OF THIS CONVECTIVE SYSTEM
QUITE STRONG WITH AREA VAD WIND PROFILES DEPICTING AROUND 60KTS.
THIS LOW LEVEL JET PROJECTED TO LIFT ACROSS CENTRAL NC THIS
MORNING...JUST AHEAD OF THE CONVECTIVE LINE.

ATMOSPHERE AHEAD OF THE CONVECTIVE LINE CURRENTLY CONDITIONALLY
UNSTABLE. THIS WILL PREDOMINATE THIS MORNING ACROSS THE WESTERN
PIEDMONT. BASED ON TIMING...APPEARS TO BE AN OPPORTUNITY FOR THE
NEAR SFC AIR MASS TO DESTABILIZE ALONG AND EAST OF HIGHWAY 1...AND
MORE SO ALONG THE INTERSTATE 95 CORRIDOR. BY EARLY
AFTERNOON...MUCAPE VALUES LIKELY TO EXCEED 1000 J/KG ALONG OUR
EASTERN FRINGE AND SFC BASED CAPE POSSIBLY OVER 1500 J/KG. STORM
RELATIVE HELICITY AS WELL AS 0-6KM BULK SHEAR VALUES SUPPORTIVE OF
ORGANIZED CONVECTION WITH AN INCREASING THREAT FOR A FEW ROTATING
STORMS OVER OUR EASTERN COUNTIES. MODEL DEPICT GENERALLY STRAIGHT
LINE HODOGRAPHS WITH MODEST TURNING. THIS IS MORE SUPPORTIVE OF
DAMAGING STRAIGHT LINE WINDS. HOWEVER...IF A MESO-LOW CAN DEVELOP
WITHIN THE CONVECTIVE BAND...COULD SEE AN ENHANCED TORNADIC THREAT.

WITH PARAMETERS COMING TOGETHER AND INCREASED FORECAST
CONFIDENCE...WILL MENTION HIGHLIGHT STORMS WITH DAMAGING WINDS IN
FORECAST TEXT. IN THE HAZARDOUS WEATHER OUTLOOK...WILL MENTION A
ISOLATED TORNADO POSSIBLE OVER OUR EASTERN COUNTIES.

TEMPS TODAY DEPENDENT UPON ARRIVAL OF SHOWERS. WITH TEMPS STARTING
OUT IN THE MID 60S (POSSIBLY UPPER 60S)...POTENTIAL FOR TEMPS TO
WARM ABOVE 70 DEGREES EAST OF HIGHWAY 1.

WLY WINDS BEHIND THE EXITING SYSTEM WILL ADVECT DRIER MORE STABLE
AIR INTO CENTRAL NC...LEADING TO DIMINISHING SHOWER COVERAGE AND
DECREASING CLOUD COVERAGE. EXPECT CLEARING TO COMMENCE LATE THIS
MORNING IN THE NW PIEDMONT...PROGRESSING INTO THE EASTERN PIEDMONT
BY EARLY-MID AFTERNOON...AND THE COASTAL PLAIN BY LATE AFTERNOON.

TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL BUILD INTO
CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY COOLER AND
DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS EVENING WILL
KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD SEE SFC WINDS
DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL. MIN TEMPS IN
THE MID-UPPER 30S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 304 AM FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT...
AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING
MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL
BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY
SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL
REMAIN A FEW DEGREES ABOVE NORMAL.

HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW...
AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES
SLIGHTLY WARMER THAN SATURDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 305 AM FRIDAY...

A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING...
BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE
WEEK.

STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD
TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL
BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST
FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH
THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD
FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR
A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING
THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 645 AM FRIDAY...

A STRONG COLD FRONT WAS ACCOMPANIED BY A BAND OF SHOWERS AND STRONG
TO BRIEFLY SEVERE THUNDERSTORMS EARLY THIS MORNING. THESE SHOWERS
AND STORMS WERE EXITING THE NC MOUNTAINS AT 1130Z...STILL MOVING
QUICKLY TO THE EAST-NORTHEAST. THE LEADING EDGE OF THESE SHOWERS AND
STORMS SHOULD REACH THE NW PIEDMONT INCLUDING THE TRIAD BY 13Z...THE
TRIANGLE AREA AND SANDHILLS INCLUDING KRDU AND KFAY BETWEEN 15Z AND
17Z...AND THE COASTAL PLAIN INCLUDING KRWI AND KGSB BETWEEN 16Z AND
18Z. THE ATMOSPHERE IS EXPECTED TO BE MOST UNSTABLE ACROSS THE
SANDHILLS AND COASTAL PLAIN...SO A FEW STRONG TO SEVERE STORMS WITH
WIND GUSTS 40-50KTS MAY OCCUR IN THIS REGION. OTHERWISE EXPECT
MVFR/IFR CONDITIONS IN VICINITY OF THE HEAVIER SHOWERS AND STORMS.

WLY FLOW BEHIND THE DEPARTING COLD FRONT WILL ADVECT DRIER AND
STABLE AIR INTO CENTRAL NC. THIS WILL LEAD TO CLEARING SKIES WEST-TO-
EAST...STARTING AROUND MID DAY IN THE TRIAD...REACHING THE TRIANGLE
BY MID AFTERNOON...AND THE COASTAL PLAIN BY 21-23Z.

HIGH PRESSURE WILL BUILD INTO CENTRAL NC TONIGHT AND LINGER THROUGH
THE WEEKEND. THIS WEATHER SYSTEM WILL PROVIDE CENTRAL NC WITH VFR
CONDITIONS.

A COLD FRONT WILL CROSS CENTRAL NC SUNDAY. SINCE THE AIR MASS WILL
BE RELATIVELY DRY AND STABLE...THIS WEATHER FEATURE EXPECTED TO HAVE
LITTLE IMPACT ON AVIATION CONDITIONS ASIDE FROM SFC WINDS VEERING
FROM SOUTHWEST TO NORTH-NORTHWEST WITH THE FRONTAL PASSAGE. VFR
CONDITIONS EXPECTED MONDAY INTO EARLY TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM..SEC
LONG TERM...SEC
AVIATION...WSS
Hazardous weather outlook, Feb 21, 10:25 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1025 AM EST FRI FEB 21 2014

NCZ021-022-038-039-073-074-083-221530-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
1025 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ007>011-023>028-040>043-075>078-084>086-088-089-221530-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1025 AM EST FRI FEB 21 2014

...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 21, 9:45 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 AM EST FRI FEB 21 2014

NCZ083-084-211545-
RICHMOND-ANSON-
945 AM EST FRI FEB 21 2014

...SPECIAL WEATHER STATEMENT FOR
RICHMOND AND ANSON UNTIL 1045 AM EST...

AT 943 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF ANSONVILLE...OR 9 MILES NORTHWEST
OF WADESBORO...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...POLKTON...ELLERBE...
DOBBINS HEIGHTS...LILESVILLE...MORVEN AND PEACHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3514 8028 3515 8008 3514 8002 3516 7999
      3517 7966 3516 7962 3514 7959 3488 7959
      3485 7963 3482 7962 3483 7963 3481 7969
      3481 7998 3482 8032
TIME...MOT...LOC 1443Z 240DEG 49KT 3503 8021

KRD
Special weather statement, Feb 21, 9:47 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 AM EST FRI FEB 21 2014

NCZ008>010-025-026-041-076-077-086-088-211600-
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-LEE-HARNETT-HOKE-
CUMBERLAND-
INCLUDING THE CITIES OF...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...DURHAM...LOUISBURG...
FRANKLINTON...RALEIGH...CARY...SANFORD...DUNN...ERWIN...ANGIER...
LILLINGTON...RAEFORD...ROCKFISH...SILVER CITY...FAYETTEVILLE
947 AM EST FRI FEB 21 2014

...LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL NORTH
CAROLINA...

AT 945 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SHOWERS AND THUNDERSTORMS STRETCHING FROM THE TRIAD SOUTH TO THE
SOUTH CAROLINA BORDER SOUTH OF WADESBORO. IN THE LINE THERE WERE
VERY STRONG...POSSIBLY SEVERE...WINDS. AT THE PIEDMONT-TRIAD
INTERNATIONAL AIRPORT AT 919 AM...A WIND GUST OF 54 MPH WAS
REPORTED. THE LINE SHOULD MOVE TO NEAR THE U.S. 1 CORRIDOR...
INCLUDING THE TRIANGLE...BY 1045 AM.

WHEN STORMS MOVE NEARBY OR OVERHEAD...REMAIN INDOORS AND AWAY FROM
WINDOWS. PERSONS TRAVELLING SHOULD BE PREPARED FOR THE ONSET OF
BRIEFLY HEAVY RAIN. THOSE IN HIGH PROFILE VEHICLES SHOULD ALSO BE
PREPARED FOR WIND GUSTS MAKING HANDLING DIFFICULT.

DJF
Local storm report, Feb 21, 9:52 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
952 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     N GREENSBORO            36.08N  79.83W
02/21/2014                   GUILFORD           NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN IN THE CHURCH
            STREET AREA OF GREENSBORO

&&

EVENT NUMBER RAH1400934

NP
Local storm report, Feb 21, 10:00 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1000 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     1 S ALBEMARLE           35.35N  80.19W
02/21/2014                   STANLY             NC   911 CALL CENTER

            WALL BLOWN OVER ONTO A VEHICLE ON THIRD STREET.
            UNATTENDED VEHICLE. NO INJURIES.

&&

EVENT NUMBER RAH1400935

JET/DJF
Local storm report, Feb 21, 10:10 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     TSTM WND DMG     3 S MEBANE              36.04N  79.27W
02/21/2014                   ALAMANCE           NC   911 CALL CENTER

            TREE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 87 AND
            BOYWOOD ROAD.

&&

EVENT NUMBER RAH1400936

DJF
Local storm report, Feb 21, 10:27 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TSTM WND DMG     6 NNW LILESVILLE        35.05N  80.01W
02/21/2014                   ANSON              NC   911 CALL CENTER

            TREE AND POWER LINES BLOWN DOWN ALONG HIGHWAY 109
            SOUTH.

&&

EVENT NUMBER RAH1400937

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:43 AM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Montgomery, Randolph, Stanly62 min
Feb 21, 9:17 AM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more43 min
Feb 21, 9:28 AM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph47 min
Feb 21, 9:45 AM ESTSpecial Weather StatementRAHAnson, Richmond60 min
Feb 21, 9:52 AM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Person, Randolph53 min
Feb 21, 9:53 AM ESTSevere Thunderstorm WarningRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more67 min
Feb 21, 10:04 AM ESTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore26 min
Feb 21, 10:41 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more64 min
Feb 21, 11:12 AM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Halifax, Harnett, Johnston, Nash and 4 more48 min
Feb 21, 11:47 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke58 min
Feb 21, 12:02 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wilson73 min
Feb 21, 12:19 PM ESTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more86 min
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson62 min
Feb 21, 1:12 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more78 min
Feb 21, 1:25 PM ESTTornado WarningRAHJohnston, Sampson, Wayne20 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.